Skip to content
Includes Expert Content
oxycodone detox
avatar
harlryguy posted:
I am curantly on day 5 of self detoxing from oxycodone ir when using I was consuming about 20to45mg per day for about a year. I can tell you I got pretty sick the first 5 days but am now starting to feel better. My concern is that I still can not sleep do you know now long this may last amd is there any thing I can do to help speed it up?
Reply
 
avatar
Betty Ford Center
James Golden, MD responded:
You are describing a symptom of "protracted opiate withdrawal syndrome." Some form of problematic insomnia may last a long time; in fact, it could last up to many months after acute detoxification from the opiates themselves. This is because your brain receptors changed while you were using the oxycodone, and now they need to "re-set."
There are certain medications that can be prescribed, but because your care should be individualized, I would strongly recommend you be under the care of an addiction specialist.


Featuring Experts from Betty Ford Center

Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

Helpful Tips

FOR FAMILY & FRIENDS OF ADDICTED - SEE 'NARANON'
FOR ANYONE DEALING WITH A RELATIVE OR FRIEND SUFFERING WITH ADDICTION - SEE "NARANON" THERE ARE SUPPORT MEETINGS IN THIS AREA ALMOST ... More
Was this Helpful?
2 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.